Is there anything to take to subside metformin side efects?

I am wondering if there is anything you can take to subside the nausea and the IBS that comes along with metformin...I don't know how good it is for you to take over the counter stuff everyday like amodium....

3 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Glucophage doesn't cause Irritable Bowel syndrome but adverse effects do include diarrhea, nausea, vomiting, abdominal bloating and flatulence. It should be taken with meals and can be taken once daily as a single dose with breakfast or twice daily in divided doses with breakfast and dinner. Check with your doctor to see if you can take the drug in divided doses, twice a day. If these adverse effects aren't resolved for you, report this to your prescriber. There are other antidiabetics besides metformin (Glucophage) and you may be better able to tolerate another one.

    It's okay to take Imodium daily on a short-term basis. There are no drug interactions between loperamide and metformin.

    Source(s): I'm a nurse.
  • 1 decade ago

    Try taking it with a meal. This medication is sometimes better tolerated when taken with food. Good luck!

  • 1 decade ago

    You have to switch meds...ask your DR. for some samples of "GLUMETZA"...works better tham Met....and doesnt have any of the side effects.....

Still have questions? Get your answers by asking now.